Tornadoes · United States · Mississippi · 2022

EF0 tornado, Carthage to Carthage Leak Co Arp, Mississippi, May 25, 2022

From Carthage to Carthage Leak Co Arp, this EF0 tornado ran 2.5 miles across Leake County on May 25, 2022, touching down at 12:53 PM CDT and reaching 150 yards wide. It killed nobody, and did $50,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
May 25, 2022
Touchdown
12:53 PM CDT (17:53 UTC)
Lifted
12:57 PM CDT (17:57 UTC)
On the ground
4 minutes
Path length
2.5 miles (4.0 km)
Path width
150 yards (137 m)
Deaths
0
Injuries
0
Property damage
$50,000
County
Leake County
Touchdown point
32.728, -89.563
Lift-off point
32.755, -89.534
Record number
2205251153-01

What the Weather Service recorded

A strong storm system moved through the Lower Mississippi Valley on May 25th. An associated line of severe thunderstorms moved across portions of Mississippi producing damaging winds and two tornadoes.

A brief tornado touched down north of Old Canton Road near Chipley Road west of Carthage. The tornado peeled back some tin on the roof of a residence before moving northeast into Carthage. The tornado produced mainly tree and vegetation damage including uprooting some trees intermittently as it moved across Massey Cove, through|Willams, Mann and Cook streets. The tornado produced roof (mostly shingle and gutter) damage as it moved through this populated area where it reached maximum intensity with winds to 85 mph before emerging into densely wooded territory north of Cotten Blvd. The tornado moved across Highway 35 before dissipating prior to the Carthage-Leake County Airport. The maximum estimated winds were 85mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the tornado touched down at May 25, 12:48 PM CDT, 5 minutes earlier.

Area forecast discussion, May 25, 12:48 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1248 PM CDT Wed May 25 2022

...SEVERAL ROUNDS OF HEAVY RAIN TO AFFECT THE AREA THROUGH THURSDAY
MORNING...

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
A line of showers and thunderstorms will continue to move across
the region through today with a second round expected late tonight
into tomorrow morning. Visibility will be reduced at times and
low cloud decks will settle in late tonight while +SHRA/VCTS moves
in. Sites will bounce around from VFR, MVFR, and IFR. Winds will
become gusty at times up to 25kts as storms push through. Rain and
storms will be east of the region by the end of the TAF period
and VFR conditions will return./JNE/

&&

.DISCUSSION...
A line of storms is currently moving through the western and
central potions of Mississippi. Showers and storms will continue
to push east across the region throughout the day today. While
the better instability is south of I-20 right now, as the day
progresses, the instability will become more widespread. A few
storms have been able to become more surface based and produce
some good wind with it prompting severe thunderstorms. Because
this activity is kicking off earlier, SPC has upgraded much of our
area to a Slight Risk and has issued a Severe Thunder Storm Watch
until 5pm for much of the region. With the amount of moisture and
instability already out there (70+ dew points and up to 3000j/kg
CAPE) as we begin to heat up during the afternoon, storms are
expected to continue to develop along outflow boundaries and feed
off this instability. A few storms may produce pockets of good
wind energy along with embedded bowing segments and for that
reason, tornadoes can't be ruled out as these storms push across
this morning and afternoon. Some storms may produce heavy
downpours resulting in localized flash flooding especially across
the south. Will continue the current Flash Flood Watch, between
3-5 inches of rain will be possible through tomorrow morning.
/JNE/KP/

Prior discussion below:

Today and Tonight:

A low pressure system continues to rotate over the High Plains
early this morning, with several shortwaves rippling out ahead of
it in the upper-level flow. Generally warm and humid conditions
persist across our forecast area downstream of this low pressure
system, and each impulse will trigger another round of showers and
storms to move through the area. Looking at MRMS estimated
rainfall amounts, a fairly broad average of 0.5 to 1.0 inches of
rain has fallen across our forecast area in the last 24 hours,
with pockets of 2+ inches scattered about. Generally higher
amounts over the last few days have been focused closer to the
Gulf Coast, where model guidance suggest the best chances for
additional higher amounts to be focused today into Thursday
morning. Therefore, have updated our Hazardous Weather Outlook
text and graphics to included an Elevated threat for flash
flooding from Catahoula and Concordia Parishes in LA east through
Jones County in MS. A Flood Watch has also been issued for those
areas for possible flash flooding through about Noon on Thursday.
With these lines of storms expected to move through with modest
instability and wind shear in place, a Marginal Risk for severe
storms will continue through tonight as well. Damaging wind gusts
and small hail are the expected hazards with any strong to severe
storms. By late tonight into early tomorrow morning, a cold front
associated with a more pronounced shortwave pivoting across the
Gulf Coast region will bring steadily drying air and an end to
heavy rain chances for northeast LA and southeast AR by
sunrise. /NF/

Thursday through next Tuesday:

The period of wet weather will come to an end across the forecast
area through mid-afternoon Thursday. Showers and isolated storms
will exit east of the forecast area during this time. During the
evening hours Thursday, the cold front itself will make its way
east into and through the CWA, with high pressure building into
the region in its wake.

Slightly cooler drier air will filter into the region Thursday night
into Friday.  Fortunately, a return to quieter weather will exist
Friday into early next week, thus giving the area a chance to dry
out. Unfortunately, the slightly cooler drier conditions will come
to an end late in the Memorial Day weekend into next week.  During
this time, humidity levels will again creep up, with highs climbing
back into the 90s. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       80  65  80  59 /  92 100  14   1
Meridian      80  66  82  59 /  94 100  54   2
Vicksburg     80  64  82  60 /  95  85   5   1
Hattiesburg   81  67  82  60 /  92 100  54   2
Natchez       79  64  82  60 /  96  88   5   0
Greenville    77  64  77  59 /  93  71   8   1
Greenwood     79  65  78  59 /  95  96  13   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Thursday afternoon for MSZ060>066-072>074.

LA...Flood Watch through Thursday afternoon for LAZ024-026.

AR...None.

&&

NF/JNE/19
Hazardous weather outlook, May 25, 8:53 AM CDT, 4 hours before
Hazardous Weather Outlook
National Weather Service Jackson MS
853 AM CDT Wed May 25 2022

ARZ074-075-LAZ007-008-015-MSZ018-261400-
Ashley-Chicot-Morehouse-West Carroll-Richland-Bolivar-
853 AM CDT Wed May 25 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Isolated strong to severe thunderstorms will be possible today
into tonight. Some thunderstorms could produce damaging wind
gusts and small hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible through Thursday morning,
particularly in low lying and urban areas. Minor river flooding
is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The threat for possible flash flooding will continue into mid
morning Thursday, with chances for heavy rain expected to end
from west to east through the morning.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ009-016-023-025-MSZ019-025>058-261400-
East Carroll-Madison LA-Franklin LA-Tensas-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-
Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-
853 AM CDT Wed May 25 2022

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
southwest Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Limited
TIMING...Today through Tonight

Severe thunderstorms will be possible today into tonight. Some
thunderstorms could produce damaging wind gusts and hail. A
tornado can't be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible through Thursday morning,
particularly in low lying and urban areas. Minor river flooding
is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The threat for possible flash flooding will continue into mid
morning Thursday, with chances for heavy rain expected to end
from west to east through the morning.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

LAZ024-026-MSZ059>066-072>074-261400-
Catahoula-Concordia-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
853 AM CDT Wed May 25 2022

This hazardous weather outlook is for portions of northeast
Louisiana, and south central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Today through Tonight

FLOODING
THREAT...Elevated
TIMING...Today through Tonight

Severe thunderstorms will be possible today into tonight. Some
thunderstorms could produce damaging wind gusts and hail. A
tornado can't be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Localized flash flooding is possible through Thursday morning,
particularly in low lying and urban areas. Minor river flooding
is also possible.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The threat for possible flash flooding will continue into mid
morning Thursday, with chances for heavy rain expected to end
from west to east through the morning.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

14

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*FLOODING*
Extreme...Widespread and significant flooding is likely.
Significant...Widespread flash flooding is likely
 and significant flooding is possible.
Elevated...Areas of flash flooding likely.
Limited...Localized flash flooding is possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/
...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Special weather statement, May 25, 12:13 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Jackson MS
1213 PM CDT Wed May 25 2022

MSZ043-044-050-251745-
Scott MS-Leake MS-Madison MS-
1213 PM CDT Wed May 25 2022

...Strong thunderstorms will impact portions of western Leake,
northwestern Scott and northeastern Madison Counties through 1245 PM
CDT...

At 1212 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sharon to Leesburg. Movement was northeast
at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Farmhaven around 1220 PM CDT.
  Camden and Ludlow around 1225 PM CDT.

Other locations impacted by these storms include Lena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
central Mississippi.

&&

LAT...LON 3233 8972 3259 8978 3258 8982 3259 8984
      3258 8986 3256 8987 3271 8994 3292 8970
      3251 8951
TIME...MOT...LOC 1712Z 225DEG 34KT 3266 8989 3243 8978

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CME
Special weather statement, May 25, 12:42 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Jackson MS
1242 PM CDT Wed May 25 2022

MSZ072-073-251815-
Lamar MS-Marion MS-
1242 PM CDT Wed May 25 2022

...A strong thunderstorm will impact portions of Marion and Lamar
Counties through 115 PM CDT...

At 1241 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sandy Hook, moving northeast at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Pinebur and Baxterville around 1250 PM CDT.
  Hattiesburg around 110 PM CDT.
  Sumrall around 115 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
south central and southeastern Mississippi.

&&

LAT...LON 3100 8983 3107 8984 3108 8992 3139 8988
      3139 8982 3144 8982 3143 8945 3135 8945
      3135 8942 3119 8942 3100 8961
TIME...MOT...LOC 1741Z 215DEG 46KT 3105 8976

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Local storm report, May 25, 12:50 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1250 PM CDT WED MAY 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     TSTM WND DMG     1 WNW HAZLEHURST        31.87N 90.40W
05/25/2022                   COPIAH             MS   EMERGENCY MNGR

            A TREE BLOCKED THE ROAD ON LAKE STREET.

&&

JC
Special weather statement, May 25, 12:50 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
1250 PM CDT Wed May 25 2022

MSZ050-051-251830-
Scott MS-Newton MS-
1250 PM CDT Wed May 25 2022

...A strong thunderstorm will impact portions of western Newton and
eastern Scott Counties through 130 PM CDT...

At 1250 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Forest, moving northeast at 40 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Lawrence around 100 PM CDT.
  Conehatta around 110 PM CDT.
  Prospect and Stratton around 120 PM CDT.

Other locations impacted by this storm include Lake and Sebastopol.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
central and east central Mississippi.

&&

LAT...LON 3222 8932 3223 8953 3241 8950 3258 8941
      3257 8903
TIME...MOT...LOC 1750Z 215DEG 35KT 3228 8938

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

DC
Local storm report, May 25, 12:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1251 PM CDT WED MAY 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     TSTM WND DMG     2 NE CRYSTAL SPRINGS    32.01N 90.33W
05/25/2022                   COPIAH             MS   EMERGENCY MNGR

            A COUPLE OF TREES WERE BLOWN DOWN ALONG
            DIDLAKE ROAD.

&&

JC
Local storm report, May 25, 12:53 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1253 PM CDT WED MAY 25 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     TSTM WND DMG     3 W WESSON              31.71N 90.45W
05/25/2022                   COPIAH             MS   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ALONG I-55 SOUTHBOUND
            AND BLOCKED BOTH SOUTHBOUND LANES. THIS
            OCCURRED BETWEEN MILE MARKERS 48 AND 51.

&&

JC

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Jackson, MS (KJAN), 12:00Z

5.9 hours before the tornado, 68 km from the path. May 25, 2022.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2022-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 118 joules per kilogram, CIN -133, lifted condensation level 953 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Jackson, MS at 12:00Z on 2022-05-25The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 126 square meters per square second, 0 to 6 km bulk shear 26 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-133 J/kg
Surface CAPE
237 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
26 kt
0-1 km bulk shear
14 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1
0-3 km lapse rate
5.2 K/km

Open this sounding in Storm Lab

The surface observations

Madison (MBO), 62 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Jackson/Brandon,MS radar (KDGX), 66 km away, was scanning. The volume nearest the touchdown began at 17:52 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2022 tornado in MississippiEvery tornado in Mississippi since 1950Warnings in force in Mississippi nowThe forecast where you are

The other tornadoes of May 25, 2022

7 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 255:11 AM CDTEF1Escambia, FL0.450
May 255:21 AM CDTEF1Jefferson, TX1.050$100,000
May 258:36 AM CDTEF0Pointe Coupee Parish, LA1.475
May 2510:28 AM CDTEF0DeKalb, AL0.365
May 251:16 PM CDTEF0Neshoba, MS2.3100$10,000
May 253:06 PM CDTEF1Stephenson, IL1.830
May 256:45 PM CDTEF0Rock, WI3.550$40,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.